MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU300
Medical Device Problem Codes Material Fragmentation (1261); Device Difficult to Setup or Prepare (1487); Ejection Problem (4009)
Health Effect - Clinical Code Corneal Abrasion (1789)
Date of Event 04/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5, a6, patient information: unknown/not provided.Section d6a, if implanted, give date: not applicable as the iol was not implanted.Section d6b, if explanted, give date: not applicable as the iol was not implanted.Therefore, it was not explanted.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The following was reported regarding the johnson and johnson (jnj) intraocular lens (iol).Upon inserting the cartridge into the clear corneal incision (cci) while advancing the lens, the first part of the iol entered the cci the doctor felt resistance.The doctor stopped and realized the toric iol was cracked in half.The first part of the iol was already in the anterior chamber (ac) while the second half of the iol was in the injector nozzle.The inserter was pulled out of the corneal incision, and the first half of the iol was retrieved from the anterior chamber.As the damaged iol opened up in the anterior chamber it lightly nicked the patients' endothelium, leaving a small 2-millimeter scratch.The broken optic and single haptic were removed.A backup iol was implanted successfully without additional complications.The patient is doing well.A photograph of the damaged lens was provided.Johnson and johnson requested the return of the product and the customer believes they have already returned it.No further information is available.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24948574
Report Number3012236936-2026-000105
Device Sequence Number10092947
Product Code MJP
UDI-Device Identifier05050474747586
UDI-Public(01)05050474747586(17)280526
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIU300
Device Catalogue NumberDIU300U130
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Supplement Date Received by Manufacturer05/20/2026
06/23/2026
Initial Report FDA Received Date04/21/2026
Supplement Report FDA Received Date05/26/2026
07/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown